Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Nashville, TN

March 31, 2015Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2015, 7:51 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 7:51 PM CDT (00:51 UTC)
Expired
Mar 31, 2015, 8:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2647 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS54 KOHX 010051
SVROHX
TNC099-181-010130-
/O.NEW.KOHX.SV.W.0007.150401T0051Z-150401T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 830 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 10 MILES WEST OF
  LORETTO...MOVING EASTSOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORETTO...IRON CITY...WESTPOINT...ST. JOSEPH AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3500 8766 3515 8760 3508 8722 3500 8723
TIME...MOT...LOC 0050Z 288DEG 21KT 3506 8759

$$

FORECASTER:BOYD
3 follow-up statements
460 
WWUS54 KOHX 010057
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT TUE MAR 31 2015

TNC181-010106-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-150401T0130Z/
WAYNE TN-
757 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

LAT...LON 3501 8761 3502 8761 3503 8760 3504 8758
      3505 8757 3506 8759 3511 8758 3507 8724
      3500 8723
TIME...MOT...LOC 0056Z 288DEG 21KT 3505 8755

$$

TNC099-010130-
/O.CON.KOHX.SV.W.0007.000000T0000Z-150401T0130Z/
LAWRENCE TN-
757 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN LAWRENCE COUNTY...

AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR IRON
CITY...MOVING EASTSOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LORETTO...ST. JOSEPH AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3501 8761 3502 8761 3503 8760 3504 8758
      3505 8757 3506 8759 3511 8758 3507 8724
      3500 8723
TIME...MOT...LOC 0056Z 288DEG 21KT 3505 8755

$$

BOYD
336 
WWUS54 KOHX 010108
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT TUE MAR 31 2015

TNC099-010130-
/O.CON.KOHX.SV.W.0007.000000T0000Z-150401T0130Z/
LAWRENCE TN-
808 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LAWRENCE COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST. 
JOSEPH...MOVING SOUTHEAST AT 15 MPH. THE STORM HAS WEAKENED.

LOCATIONS IMPACTED INCLUDE...
  ST. JOSEPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3501 8757 3504 8756 3506 8753 3505 8734
      3500 8736 3501 8756
TIME...MOT...LOC 0108Z 296DEG 14KT 3503 8752

$$

BOYD
742 
WWUS54 KOHX 010115
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT TUE MAR 31 2015

TNC099-010125-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-150401T0130Z/
LAWRENCE TN-
815 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
IS CANCELLED...

LAT...LON 3501 8757 3504 8756 3506 8753 3505 8734
      3500 8736 3501 8756
TIME...MOT...LOC 0115Z 296DEG 14KT 3502 8749

THE STORM CONTINUES TO WEAKEN AS IT MOVES TOWARD THE ALABAMA BORDER.

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:16 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 31, 6:16 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT TUE MAR 31 2015

.UPDATE...

00Z AVIATION UPDATE.

&&

.AVIATION...

VFR. STORMS HAVE HELD OFF TO THE SOUTH...AND LOOK TO REMAIN SOUTH
OF ALL TERMINALS THIS EVENING. WINDS SHOULD CALM DOWN BELOW 5
KNOTS WITHIN THE NEXT FEW HOURS FOR ALL TERMINALS...AND REMAIN
LIGHT AND VARIABLE OVERNIGHT. MID MORNING TOMORROW EXPECT EASTERLY
TO SOUTHEASTERLY WINDS AROUND 5 TO 10 KNOTS...WITH CONTINUED VFR
CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 433 PM CDT TUE MAR 31 2015/

MESOSCALE UPDATE...
CURRENTLY STORMS JUST SOUTH OF ALABAMA BORDER WORKING IN AN EAST-SOUTHEAST
DIRECTION. SURFACE FRONT BASED ON DEWPOINT FIELD DOWN ACROSS SOUTHERN
MIDDLE TENNESSEE JUST BARELY NORTH OF THE ALABAMA BORDER WITH 60 DEGREE
DEWPOINT IN HUNTSVILLE AND 43 AT NASHVILLE. CURRENTLY CONVECTION
ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA TO LIKELY REMAIN
SOUTH OF MY CWA...HOWEVER COULD SEE AN ISOLATED STORM DEVELOPING
IN FAR SOUTHWEST MIDDLE TENNESSEE NEXT 1 TO 2 HOURS.

CONVECTION OVER FAR SOUTHEAST MISSOURI...BOOTHEEL AREA HAS FIRED ALONG
FRONTAL BOUNDARY THAT EXTENDS OUT OF SOUTHERN MIDDLE TENNESSEE UP
INTO THE BOOTHEEL AREA...THEN BACK INTO SOUTHWEST MISSOURI. DEWPOINTS
ARE IN THE LOW TO MIDDLE 50S IN THE BOOTHEEL. STORMS CONTINUE TO
CLUSTER WITH NEW DEVELOPMENT TAKING PLACE LAST HOUR. H-TRIPLE-R
TAKES THIS ACTIVITY DOWN INTO WESTERN TENNESSEE AND DIMINISHES IT
OVER THE NEXT 2 TO 3 HOURS. THIS SEEMS REASONABLE AS I WOULD
EXPECT ACTIVITY TO RIDE ALONG FRONTAL SURFACE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

06
Hazardous weather outlook, Mar 31, 5:00 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAR 31 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON FOR
LOCATIONS SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65
APPROACHING THE TENNESSEE...ALABAMA BORDER. THE MAIN CONCERN WITH
STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG STORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY AFTERNOONS
FOR ALL OF MIDDLE TENNESSEE. THE MAIN CONCERN WITH STRONG THUNDERSTORMS
THAT DO DEVELOP WILL BE STRONG GUSTY WINDS AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Mar 31, 5:17 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE MAR 31 2015

TNZ093>095-312300-
GILES-LAWRENCE-WAYNE-
517 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...

AT 510 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING RIGHT
ALONG THE ALABAMA BORDER. STORM MOVEMENT WAS EASTSOUTHEAST AT 30 MPH.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3500 8798 3529 8799 3530 8802 3539 8803
      3541 8798 3543 8801 3544 8763 3540 8757
      3542 8745 3544 8745 3544 8706 3541 8701
      3541 8693 3532 8691 3530 8686 3532 8685
      3499 8685

BOYD
Local storm report, Mar 31, 6:31 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             ST. JOSEPH              35.03N  87.51W
03/31/2015  M1.75 INCH       LAWRENCE           TN   AMATEUR RADIO

            QUARTER TO GOLF BALL HAIL. HIGHWAY 43 AT ST. JOSEPH IS
            COVERED IN HAIL.

&&

EVENT NUMBER OHX1500412

JACKSON
Local storm report, Mar 31, 7:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             ST. JOSEPH              35.03N  87.51W
03/31/2015  M1.00 INCH       LAWRENCE           TN   AMATEUR RADIO

&&

EVENT NUMBER OHX1500413

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:26 PM CDTSevere Thunderstorm WarningOHXLawrence18 min
Mar 31, 7:32 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.